Drug induced immune mediated hemolytic anemia in a quarter horse
MetadataShow full item record
A 9 year old dun Quarter Horse gelding presented to the Large Animal Hospital at Cornell University on August 13, 2003 for fever, lethargy, and anorexia. One week prior, this horse had received a wound to his right carpus. He was treated concomitantly with procaine penicillin, trimethoprim-sulfa, and non-steroidal anti-inflammatories. Five days after therapy was initiated, the horse began to show signs of systemic illness, including fever and lethargy. His clinical signs deteriorated as he became more lethargic and anorexic and was noted to urinate dark brown urine. He was then referred to Cornell for further evaluation. Clinical signs at presentation suggested hemolytic anemia. This paper will further discuss the differentials for equine hemolytic anemia and will specifically focus on drug induced IMHA.
Senior seminar paperSeminar SF610.1 2004 O45
Senior seminar (D.V.M.) -- Cornell University, 2004. Includes bibliographical references (leaf (8)).
Dr. Rachel Gardner, Dr. Jerome Vanbiervliet, Dr. Emily Meseck
Horses -- Diseases -- Case studies